Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 65, NWS Morristown, TN

April 30, 2025Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 30, 2025, 1:52 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2025, 1:52 PM EDT (17:52 UTC)
Expired
Apr 30, 2025, 2:30 PM EDT
In force
38 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:21 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 30, 1:21 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
121 PM EDT Wed Apr 30 2025

...New AVIATION...

.UPDATE...
Issued at 1007 AM EDT Wed Apr 30 2025

Just a few isolated showers still lingering mainly north at the
moment. Still looks like the higher chances for showers and storms will
be north today, and the current forecast generally looks to be on
track. Just a few minor adjustments mainly to sky, wind, and the
hourly temps/dew points with this update.

&&

.SHORT TERM...
(Today and tonight)
Issued at 319 AM EDT Wed Apr 30 2025

Key Messages:

1. Summer-like day with highs into the 80s and isolated to scattered
afternoon showers and storms.

Discussion:

Strong upper level ridging remains positioned across the
southeastern CONUS with a longwave trough over the western half. A
distinct upper low can be noted atop the Desert Southwest. A frontal
boundary stalling to our north and west will become oriented west-
east today, remaining just north of the forecast area. A few showers
and perhaps a rumble of thunder cannot be ruled out, mainly in the
general vicinity of I-81, as weak weak vort lobes depart east this
morning.

We will then transition into a very summer-like day with afternoon
temperatures well above normal owing to the anomalous upper level
heights. Strong surface heating will allow for isolated to scattered
diurnally trending showers and storms to develop in the afternoon.
Because upper level support will be lacking the greatest coverage is
expected across the higher terrain. Activity will dwindle as the sun
starts to set with a warm and quiet night expected.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 319 AM EDT Wed Apr 30 2025

Key Messages:

1. Above normal temperatures continue Thursday and a few degrees
cooler Friday.

2. Increased coverage of showers and storms Thursday night ahead of
a cold front. A few strong to marginally severe storms possible.
Additional strong storms possible Friday into Friday night as front
only slowly approaches.

3. Cooler but near normal temperatures for the weekend with a cold
front moving through Saturday. Warming trend Monday and Tuesday but
mostly dry.

Discussion:

By Thursday, the ridge will be centered over the East Coast as a
trough moves into the Mississippi Valley. Upper level flow will be
more zonal by Friday before a potent trough moves into the Ohio and
Tennessee Valleys Friday night. At the surface, high pressure holds
over the Southeast through Thursday night while low pressure moves
through the Great Lakes and into Quebec by Friday. The cold front
will be near Indiana and western Kentucky on Friday drifting slowly
toward the region. Frontal passage will not occur until Saturday.
Showers and thunderstorms can be expected off and on until frontal
passage. Rain chances will be especially high (50% to 80%) from
Thursday night through at least Saturday morning.

SPC has most of the region in a marginal risk for severe storms
Thursday and Thursday night with the slight risk in Middle Tennessee
and the Cumberland Plateau counties in our region. It is likely that
strong storms will form west of the region closer to the front and
possibly move into the region in the evening or overnight hours. If
storms are able to hold together the primary threat will be strong
winds. Showers and storms Thursday afternoon will likely be
summertime pulse convection type. There may be a low-end severe
threat Friday through Saturday morning as the front approaches
slowly. Effective shear will be somewhat low around 30 knots and
CAPE will be 1000 to 2000 J/kg during the afternoon/evening.

Sunday, Monday and Tuesday will be drier with cooler temps Sunday
then a warming trend Monday and Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM EDT Wed Apr 30 2025

Mostly VFR conditions for the period especially CHA and TYS. Will
see some showers and thunderstorms around at times, with highest
probability at TRI this afternoon. Will include prob30 thunder
group with MVFR cigs/vsby as well at TRI for several hours this
afternoon, but elsewhere just VCTS this afternoon. For the
remainder of the period, probability of showers and storms looks
low enough to keep out of the TAFs for now. Will include a brief
period of MVFR vsby at TRI in fog toward sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             65  85  64  82 /  10  30  60  70
Knoxville McGhee Tyson Airport, TN  63  83  63  81 /  10  40  60  80
Oak Ridge, TN                       63  83  62  81 /  10  40  70  70
Tri Cities Airport, TN              60  81  60  79 /  20  50  30  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...
LONG TERM....McD
AVIATION...
Hazardous weather outlook, Apr 30, 3:48 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
348 AM EDT Wed Apr 30 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
348 AM EDT Wed Apr 30 2025 /248 AM CDT Wed Apr 30 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Multiple rounds of showers and thunderstorms are likely Thursday
and Friday. There is a risk of severe storms for Thursday evening
into Thursday night with damaging winds the primary threat.
Additional strong to possibly severe storms may occur Friday ahead
of the front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Apr 30, 1:48 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
148 PM EDT Wed Apr 30 2025

TNZ035-301815-
Morgan TN-
148 PM EDT Wed Apr 30 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORGAN COUNTY THROUGH
215 PM EDT...

At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wartburg, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wartburg, Frozen Head State Park, and Petros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Morristown.

&&

LAT...LON 3628 8462 3627 8460 3628 8459 3627 8459
      3626 8457 3623 8457 3623 8454 3620 8447
      3616 8444 3614 8445 3612 8443 3599 8465
      3608 8477
TIME...MOT...LOC 1747Z 218DEG 18KT 3612 8463

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

KS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:48 PM EDTSpecial Weather StatementMRXMorgan27 min
Apr 30, 2:09 PM EDTSpecial Weather StatementMRXCampbell36 min
Apr 30, 2:12 PM EDTSpecial Weather StatementMRXScott48 min
Apr 30, 4:55 PM EDTSevere Thunderstorm WarningMRXUnicoi50 min
Apr 30, 4:57 PM EDTSevere Thunderstorm WarningMRXHancock, Hawkins48 min
Apr 30, 5:04 PM EDTSpecial Weather StatementMRXSevier41 min
Apr 30, 5:21 PM EDTSpecial Weather StatementMRXCarter39 min
Apr 30, 5:38 PM EDTSpecial Weather StatementMRXCocke52 min
Apr 30, 5:46 PM EDTSevere Thunderstorm WarningMRXCarter44 min
Apr 30, 5:57 PM EDTSpecial Weather StatementMRXCocke48 min
Apr 30, 6:22 PM EDTSpecial Weather StatementMRXGreene38 min
Apr 30, 6:31 PM EDTSpecial Weather StatementMRXCarter44 min
Apr 30, 6:53 PM EDTFlash Flood WarningMRXCocke112 min
Apr 30, 6:56 PM EDTSpecial Weather StatementMRXGreene49 min
Apr 30, 5:12 PM EDTSpecial Weather StatementMRXRussell, Washington48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.